| Catalog Number |
705.88P |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/06/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A nurse reported that during a vitrectomy surgery an ophthalmic forceps did not work.Surgery was completed by an alternate forcep.No patient harm was reported.
Additional Manufacturer Narrative
The sample is received with inner blister, outer blister and cover foil showing the lot information.The sample shows no macroscopic signs of damage.The sample shows signs of surgery residues and is returned in a opened status.The sample was visually inspected with the aid of a photomicroscope with various magnifications.The sample was functionally tested.It was noticed that the forceps get stuck in a closed status.The forceps only can get open again by pushing the shaft manually down.As the blister was opened by the customer, he handled the product.The point in time when the malfunction occurred, can no longer be determent.It cannot be determined how or where the damage to the sample occurred; therefore a root cause for the customers reported event could not be determined.However, the damage was consistent with damage that can occur due to improper handling.The exact root cause for the customers reported event is unknown, therefore, specific action cannot be taken the manufacturer internal reference number is: (b)(4).